Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 183, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 2, 2004, 1:24 AM CDT for Reeves County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2004, 1:24 AM CDT (06:24 UTC)
- Expired
- Oct 2, 2004, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 020627 FFWMAF TXC389-021230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 124 AM CDT SAT OCT 2 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS * UNTIL 730 AM CDT * AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM OVER PECOS CAPABLE OF PRODUCING FLASH FLOODING. THE STORM WAS MOVING NORTHEAST AT 10 MPH. MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3137 10362 3130 10342 3146 10340 3161 10356 $$
3 follow-up statements
000 WGUS74 KMAF 020647 FFSMAF TXC389-021230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 AM CDT SAT OCT 2 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 AM CDT FOR CENTRAL REEVES COUNTY... AT 140 AM CDT...THE PUBLIC REPORTED STREET FLOODING IN PECOS WITH WATER RUNNING ONE FOOT DEEP THROUGH SEVERAL INTERSECTIONS. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF PECOS...MOVING NORTHEAST AT 10 MPH. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3137 10362 3130 10342 3146 10341 3161 10356 $$
000 WGUS74 KMAF 020742 FFSMAF TXC389-021230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 AM CDT SAT OCT 2 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 AM CDT FOR CENTRAL REEVES COUNTY... AT 225 AM CDT...EMERGENCY MANAGEMENT IN REEVES COUNTY REPORTED SEVERAL INTERSECTIONS IN PECOS COVERED WITH AT LEAST A FOOT OF WATER. THESE LOCATIONS INCLUDE THE INTERSECTIONS OF WALTHALL AND EDDY...TERRY AND LINCOLN...7TH AND EDDY...AND ALL ALONG RANCHO STREET. THE INTERSECTION OF CEDAR AND 14TH WAS STILL COVERED WITH WATER...BUT WAS RECEDING AT THIS TIME. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3137 10362 3130 10342 3146 10341 3161 10356 $$
000 WGUS74 KMAF 020904 FFSMAF TXC389-020912- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 404 AM CDT SAT OCT 2 2004 ...THE FLASH FLOOD WARNING FOR CENTRAL REEVES COUNTY IS CANCELLED... THE SHOWERS AND THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING FOR CENTRAL REEVES COUNTY HAVE MOVED OUT OF THE AREA. AT 400 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THE WATER HAS RECEDED IN AND AROUND PECOS. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3137 10362 3130 10342 3146 10341 3161 10356 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 9:09 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Oct 1, 9:09 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 909 PM CDT FRI OCT 1 2004 .UPDATE... COLD FRONT JUST TO N OF KMAF WITH 2MB/3HR PRESSURE RISE PUSHING INTO PB. CONVECTION HAS FOCUSED E OF PB BUT IS SHOWING SIGNS OF BUILDING W INVOF COLD FRONT. 85H CONVERGENCE AXIS TO BE MAXIMIZED ALONG FRONT JUST S OF KMAF INTO THE NIGHT. PRIOR ETA RUN MISSED THE BOAT WITH THE PRECIP TO THE E AND GFS IS ONLY SLIGHTLY BETTER. SOME OF THE ABOVE INCONSISTENCIES AND THE ABSENCE OF ELEVATED CAPES (AS REFLECTED IN ETA) LEADS TO A LOW CONFIDENCE IN MODEL SOLUTIONS. HOWEVER ETA DOES INDICATE THAT PRECIP WILL BACK BUILD W WHICH IS SOMEWHAT SUPPORTED IN CURRENT RADAR TRENDS. CONCERNED THAT POPS MAYBE A LITTLE TOO HIGH OVERNIGHT...BUT ONCE LOW LEVEL WAA KICKS IN AFTER MIDNIGHT LOW CLOUDS/PRECIP WILL HAVE BETTER CHANCE TO EXPAND. AS SUCH WILL GIVE FCST A CHANCE TO WORK OUT BEFORE MAKING SIGNIFICANT CHANGES. && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. &&
Hazardous weather outlook, Oct 1, 2:00 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT FRI OCT 1 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-020800- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 200 PM CDT (100 PM MDT) FRI OCT 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING AND OVERNIGHT ALONG AND AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE DURING THE EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS. RAINFALL OVERNIGHT COULD BE HEAVY AT TIMES... RESULTING IN AREAS OF LOCALIZED FLASH FLOODING. AS THE COLD FRONT TRACKS SOUTHWARD ACROSS THE AREA TONIGHT...GUSTY AND SHIFTING WINDS OF 20 TO 30 MPH ARE POSSIBLE NORTH OF THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:24 AM CDT | Severe Thunderstorm Warning | MAF | Reeves | 51 min |
| Oct 2, 1:55 AM CDT | Tornado Warning | MAF | Reeves | 65 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.